MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-13-T; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) NATRELLE TE SMOOTH 133S-MV-13-T; EXPANDER, SKIN, INFLATABLE
Model Number 133S-MV-13-T
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Abscess (1690); Failure of Implant (1924)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported unknown side tissue expander had "leaked".Device was explanted.
 
Additional Manufacturer Narrative
Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: deflation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: analysis of the returned device identified: opening curved on anterior.Leak test and microscopic analysis was performed which identified: sharp opening on anterior (insert/shell bond edge).Based on the device analysis the final assessment is: a sharp opening on anterior (insert/shell bond edge) assessed as an unidentified (tear) opening.
 
Event or Problem Description
Healthcare professional reported left-side tissue expander had leaked when he opened the breast pocket.Later, healthcare professional reported, "abscess @ the left breast".The device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: the review of the documentation associated to the manufacturing process indicates that all devices with work order # (b)(6) were released in accordance with abbvie's procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.According to the device analysis performed in the laboratory, it was observed an unidentified (tear) opening on the border of the insert to shell bond area.According to the current risk documents the event of leakage (or opening) in the insert/shell assembly process is a known failure mode and manufacturing process controls and inspections are stablished to reduce the incidence of this failure mode.This event was presented to the capa steering committee, and it was decided to open capa 348208 to address the event of opening in insert to shell bond area.During the trend review of all complaints with an opening on border of insert to shell bond area for tissue expander for the period of (b)(6)2020 through (b)(6) 2022, it was noted an outlier in sep 2020, and it corresponds only to pr#(b)(4).However these events were addressed in capa 348208.The event of "abscess" is a physiological complication and analysis of the device generally does not assist allergan in determining a probable cause for this event.

Brand Name
NATRELLE TE SMOOTH 133S-MV-13-T
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key15117034
Report Number9617229-2022-13228
Device Sequence Number14802346
Product Code LCJ
UDI-Device Identifier10888628043879
UDI-Public10888628043879
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model Number133S-MV-13-T
Device Catalogue Number133S-MV-13-T
Device Lot Number3456069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer07/28/2022
08/31/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/24/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale